Review: could Losartan cause Weight gain (Weight increased)?
Summary: Weight gain is found among people who take Losartan, especially for people who are female, 60+ old, have been taking the drug for 1 - 6 months, also take medication Losartan potassium, and have High blood pressure.
We study 12,974 people who have side effects while taking Losartan from FDA and social media. Among them, 175 have Weight gain. Find out below who they are, when they have Weight gain and more.
You are not alone: join a mobile support group for people who take Losartan and have Weight gain >>>
Losartan has active ingredients of losartan potassium. It is often used in high blood pressure. (latest outcomes from 14,054 Losartan users)
Weight gain has been reported by people with depression, high blood pressure, bipolar disorder, pain, high blood cholesterol. (latest reports from 76,545 Weight gain patients)
On Jan, 11, 2015: 12,956 people reported to have side effects when taking Losartan. Among them, 175 people (1.35%) have Weight Gain.
Time on Losartan when people have Weight gain * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Weight gain||12.50%||31.25%||6.25%||18.75%||25.00%||6.25%||0.00% |
Gender of people who have Weight gain when taking Losartan * :
|Weight gain||61.45%||38.55% |
Age of people who have Weight gain when taking Losartan * :
|Weight gain||0.00%||0.00%||0.00%||0.00%||3.33%||18.67%||25.33%||52.67% |
Severity of Weight gain when taking Losartan ** :
|least||moderate||severe||most severe |
|Weight gain||0.00%||58.33%||41.67%||0.00% |
How people recovered from Weight gain ** :
|while on the drug||after off the drug||not yet |
|Weight gain||0.00%||20.00%||80.00% |
Top conditions involved for these people * :
- Hypertension (51 people, 29.14%)
- Rheumatoid arthritis (18 people, 10.29%)
- Diabetes mellitus (17 people, 9.71%)
- Atrial fibrillation (17 people, 9.71%)
- Pain (10 people, 5.71%)
Top co-used drugs for these people * :
- Losartan potassium (150 people, 85.71%)
- Aspirin (42 people, 24.00%)
- Simvastatin (24 people, 13.71%)
- Omeprazole (20 people, 11.43%)
- Metoprolol tartrate (18 people, 10.29%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Weight Gain while taking Losartan?
You are not alone! Join a mobile support group:
- support group for people who take Losartan and have Weight Gain
- support group for people who take Losartan
- support group for people who have Weight Gain
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- How many/what percentage of older males who have had a stroke, have another while taking uloric?
Concerned as my Rheumatologist wants me to start using Uloric40 mg and while I see that their is a relatively small incidence of stroke occurring (unless you are part of the "small" group); I have been unable to locate statistics for those previous stroke patients that are now using or have used Uloric, and had another stroke.
- Can lasix or pottasium klor -con 20mg cause loss of taste and dry mouth
have dry mouth and loss of taste just recently have been on lasix over 6 months i take pottasium pill evey othor day last count 4.9
- Can losartan cause polymyalgia
Have experienced side effects to many BP drugs.Have been on losartan and bendrofluazide for a year.3/4 months ago pains in the neck started which spread to arms and legs ears and head.At first ESR normal but was given prednisololine for one week with great results .Pains all came back and ESR now 78
- Are an increase in appetite & tiredness side effects of the birth control tri-sprintec?
In the past I have taken the birth control Ortho Tri-Cyclen Lo and have never had any problems. I just switched to the generic brand, Tri-sprintec. I have now officially been taking Tri-Sprintec for 2 months. I recently started to notice that my appetite has increased and I've been eating A LOT more than normal; I have definitely started to gain weight. I also have been a lot more tired than usual.
- Bisoprolol ,ive gained 56 pounds
i had a triple by pass,and was prescribed bisoprolol.since taking it i have gained 4 stones in weight ,ive tried diets ,exercise nothing takes the weight off ,should i stop the tablets.
More questions for: Losartan, Weight gain
You may be interested at these reviews (Write a review):
- Terbinafine hydrochloride
I would not reccomend this at all. I was described this drug 6months ago. Bad side effects still ongoing rapid weight gain and water retention in putting on 2 stone in less than 6months. No menstrual in ya year Bloatingin the face arms legs and gut. Been to the doctors said nothing can be done so how much longer can you put up with ffeeling like this.should not be prescribed. Makes you feel dreadfull.
- Ranexa and erectile dysfunction
I have experienced moderate ED with taking multiple heart and NO meds. This has been manageable and acceptable. Cardiologist added Ranexa (Ranalozine) 3 weeks ago and I am now experiencing complete erectile and ejaculatory failure.
- Blood in urine after taking lovasartan potassium for a year.
Took 25mg per day for more than a year and started to have blood and clots in my urine. I had a TURP about 5 years ago.
- Losartan potassium headaches (1 response)
I avoided going to the doctor for years and decided it was time to bite the bullet. The bullet bit back. High Blood pressure and cholesterol. Doc prescribed me 100mg Losartan Potassium right out of the gate. At 33 years old, this concerns me. I've been on it for about a week and have had a constant moderate headache along with some slight dizziness/foggy feeling. I also noticed some ringing in my ears a few times as well. Going back to the doc today. My pharmacist says they usually start people on lower doses than 100 mg. Anyone else dealing with something similar?
- High blood pressure - find the right medication (2 responses)
I was going through the menopause with all the usual drama when I started feeling awful. Doc said that my blood pressure was through the roof and prescribed Lisinopril. This gave me technicolour dreams and a runny nose, so he switched me to Losartan. This made me soooo tired that I didn't want to get up. So then I tried Amlopidine. Fantastic! I haven't felt this well since I was on my teens. My message is ... don't put up with side effects. Change your drug until you find the one that works for you.
More reviews for: Losartan, Weight gain
Comments from related studies:
From this study (5 months ago):
Uncontrollable weight gain since hirnia/appendix surgery Nov 7 2013 & use of breathing drugs. Most of the weight gain is sound middle stomach & hips. I've never had a stomach & never weighed this much in my whole life & diet & exercise are barely keeping where I'm at.
From this study (1 year ago):
I am 55 years old and have been the same weight for the last 20 years. Now that I am taking medicine for my congestive heart failure I have gained 15 pounds. I have always been healthy and take good care of my body and weight. Haven't done anything different just medicine. I feel very uncomfortable with the extra 15 pounds. Not sure how people handle the extra weight.
From this study (1 year ago):
one year ago December, he was hospitalized when glucose levels were out of control. During this time, becasue he had fallen, they did a complete neuro and saaid he had hydrocephalus. They did three taps and reduced the fluid. His glucose got under control and he began insulin therapy. Along with physical and occupational thereapy post hospital. After 3 weeks came home and was doing better but he seems to be going downhill again. Is not managing his diabetes, and is exhibiting same symptoms from prior to hospital visit 12/2012.
Could fluid be back? His toes are hammering/curling under terribly and his walking his slow and unsure. He also has some neuropathy ion both feet. Incontinence. Occassional exploding BM's.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.